Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 29, 2021, 10:29 PM EDT for Holmes County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 10:29 PM EDT (02:29 UTC)
- Expired
- Jun 29, 2021, 11:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
895
WWUS81 KCLE 300229
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1029 PM EDT Tue Jun 29 2021
OHZ031-032-038-300300-
Holmes-Stark-Wayne-
1029 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...
SOUTHEASTERN WAYNE AND EASTERN HOLMES COUNTIES...
At 1029 PM EDT, a strong thunderstorm was located over Berlin, or
near Millersburg, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Berlin, Walnut Creek, Brewster, Wilmot, Mount Eaton, Winesburg, Beach
City, Mount Hope and Charm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4064 8186 4073 8170 4076 8160 4065 8151
4065 8152 4063 8167 4054 8166 4050 8167
4048 8180
TIME...MOT...LOC 0229Z 246DEG 17KT 4057 8180
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 8:15 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 29, 8:15 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 815 PM EDT Tue Jun 29 2021 .SYNOPSIS... A weak trough across the lower Great Lakes region will slowly move southeast tonight into Wednesday. A more defined cold front will cross the area on Thursday with a trough lingering through Friday. High pressure will build in from the northwest Friday night into Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Showers and thunderstorms continue across the region with various intensity and coverage. The best line of storms are approaching the Interstate 77 corridor and moving east into an area that hasn't been worked over too much and is fairly unstable. Will continue to monitor this region for severe trends. Elsewhere, storms are moving a bit faster than they were earlier and while storms are producing heavy rainfall, the training element needed for flooding is deteriorating so quick burst of rain are expected through the evening. Coverage is probably at a maximum now and will diminish as heating decreases and will have high PoPs to start getting down into the chance range later this evening. There will be some scattered convection overnight and have largely broadbrushed with PoPs with low confidence in location with ongoing convection. A weak surface trough will continue to move east across the forecast area tonight and once diurnal heating wears off, convection will be focused further north where some better upper jet energy enters. Have highest chance PoPs near and over the lake, dropping off slightly towards the south. The trough and better jet energy will be across the area on Wednesday and convection will perk up again during the afternoon hours, focusing on the southeast portion of the area. There remains a non-zero severe risk with instability rebuilding across the region and with some jet energy aloft, things could become a bit more organized than today, although the area could be the southeast half of the area before racing off into PA and NY. The trough slides southeast on Wednesday night as a cold front approaches from the north, so rain chances will still be expected although thunder and heavy rain will diminish. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... By Thursday, the upper trough becomes more positively tilted and will sag south across the Great Lakes. Convective debris may be in place across the area from Wednesday and Wednesday night, so some uncertainty remains on how unstable we can get Thursday. First thoughts are that the mid levels will be too dry to support any widespread convection, even though we'll have better deep layer shear with the trough. On Friday, the unsettled pattern continues as the upper trough becomes less progressive, stalls, and perhaps cuts off in the vicinity of the eastern Great Lakes. This may provide enough low-level moisture for some cloud cover on Friday, though the mid and upper levels are fairly dry, so it may be hard to carry anything higher than low-end chance showers at this time. Daytime heating and steeper mid-level lapse rates may provide enough instability for some afternoon and evening thunder as well. Temperatures on Thursday and Friday will be back to normal to slightly below normal, in the upper 70s to lower 80s; a welcome relief from the heat and humidity from the past week. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The forecast cut-off upper low will progress east and south towards the Mid-Atlantic Saturday and Sunday. Average to slightly below average temperatures will continue to be expected for the July 4th weekend. Slightly better moisture profile will be present on Saturday, especially east of I-71, so could see some isolated to scattered rain showers in the afternoon with perhaps some thunder given . For now, thinking much of the area should be dry for July 4th (Sunday) with mostly pleasant weather. By Monday, upper ridging begins to take hold across the Upper Midwest, extending into the Great Lakes as the upper low moves into New England and eventually off the coast by Monday night. A weak trough may brush the Great Lakes on Monday night into Tuesday, so that will be something to watch for precipitation chances Monday night into Tuesday. In addition, normal to above average temperatures in the mid to upper 80s, in addition to increased low-level moisture, will arrive back across the region. && .AVIATION /00Z Wednesday THROUGH Sunday/... Multiple rounds of showers and thunderstorms continue to move east across northern Ohio and Northwest Pennsylvania. Additional thunderstorms remain possible at terminals except TOL through 03Z. Thunderstorms this evening continue to produce IFR conditions in heavy rain with some wind pockets of strong winds in excess of 40 knots. Will amend TAFs if a severe thunderstorm is headed towards a TAF site. Outside of storms, rain has been filling in but conditions will generally remain VFR into Wednesday. Additional shower and thunderstorm activity is expected to develop on Wednesday afternoon between 16-24Z. The greatest coverage of thunderstorms is expected along and south of a line from FDY-MFD-YNG. These thunderstorms will once again produce locally heavy rain and gusty winds. Winds will start off variable at many terminals this evening given coverage of showers and storms. Light southwest winds will return behind this activity overnight. Outlook...Periods of non-VFR possible with several rounds of scattered showers and thunderstorms Wednesday through Friday. && .MARINE... Generally light, south to southwesterly flow, around 10 knots, will persist through Wednesday. Some increased flow near 15 knots may be possible Wednesday afternoon before decreasing back around 10 knots by Wednesday night into Thursday. By Thursday night, a cold front may move across the lake, which could bring northerly flow, 15 to 20 knots Friday into Saturday. Will have to monitor for any marine- related headlines during this period if trends increase. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...Kahn LONG TERM...Kahn AVIATION...KEC MARINE...Kahn
Hazardous weather outlook, Jun 29, 3:50 AM EDT, 18 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 AM EDT Tue Jun 29 2021 LEZ061-142>149-162>169-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 350 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300800- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 350 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk for isolated to widely scattered strong to severe thunderstorms today, with the best chance west of I-71. The primary threat will be damaging winds. Heavy rain and localized flooding will be possible within any thunderstorms that develop today. High temperatures will be in the upper 80s to lower 90s today. The warm temperatures combined with a humid airmass will lead to heat indices in the mid to upper 90s this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for isolated to widely scattered strong to severe thunderstorms on Wednesday, with the best chance along and east of I-71. The primary threat will be damaging winds. Heavy rain and localized localized flooding will be possible within any thunderstorms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 29, 9:10 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CHIPPEWA-ON-THE-LAKE 41.07N 81.90W
06/29/2021 MEDINA OH PUBLIC
SEVERAL TRESS AND TREE LIMBS DOWN AT
CHIPPEWA LAKE.
&&
PSLocal storm report, Jun 29, 9:12 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
912 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 7 E RAVENNA 41.14N 81.11W
06/29/2021 PORTAGE OH PUBLIC
TREE DOWN ON A CAMPER AT WEST BRANCH STATE
PARK CAMPGROUND.
&&
KECLocal storm report, Jun 29, 9:22 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
922 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HEAVY RAIN 1 ESE VIENNA 41.25N 80.67W
06/29/2021 M2.47 INCH TRUMBULL OH ASOS
ONE HOUR RAINFALL. ASOS STATION KYNG
YOUNGSTOWN.
&&Local storm report, Jun 29, 9:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 SE SYCAMORE 40.91N 83.09W
06/29/2021 CRAWFORD OH LAW ENFORCEMENT
TREE DOWN ON ROAD.
&&Local storm report, Jun 29, 10:13 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 2 NNE VIENNA 41.29N 80.66W
06/29/2021 TRUMBULL OH BROADCAST MEDIA
LARGE TREE UPROOTED AND FELL ON HOME ALONG
YOUNGSTOWN-KINGSVILLE ROAD NEAR
CADWALLADER-SONK ROAD.
&&
PSSpecial weather statement, Jun 29, 10:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1029 PM EDT Tue Jun 29 2021
OHZ031-032-038-300300-
Holmes-Stark-Wayne-
1029 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...
SOUTHEASTERN WAYNE AND EASTERN HOLMES COUNTIES...
At 1029 PM EDT, a strong thunderstorm was located over Berlin, or
near Millersburg, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Berlin, Walnut Creek, Brewster, Wilmot, Mount Eaton, Winesburg, Beach
City, Mount Hope and Charm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4064 8186 4073 8170 4076 8160 4065 8151
4065 8152 4063 8167 4054 8166 4050 8167
4048 8180
TIME...MOT...LOC 0229Z 246DEG 17KT 4057 8180
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:50 PM EDT | Special Weather Statement | CLE | Wood | 40 min |
| Jun 30, 2:29 PM EDT | Special Weather Statement | CLE | Huron, Sandusky, Seneca | 61 min |
| Jun 30, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca | 50 min |
| Jun 30, 3:14 PM EDT | Areal Flood Advisory | CLE | Crawford, Huron, Seneca | 5 hr |
| Jun 30, 3:24 PM EDT | Special Weather Statement | CLE | Ashland | 36 min |
| Jun 30, 3:40 PM EDT | Special Weather Statement | CLE | Lorain | 35 min |
| Jun 30, 4:23 PM EDT | Special Weather Statement | CLE | Mahoning | 52 min |
| Jun 30, 4:34 PM EDT | Special Weather Statement | CLE | Stark | 56 min |
| Jun 30, 4:43 PM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Trumbull | 3 hr |
| Jun 30, 4:49 PM EDT | Special Weather Statement | CLE | Mahoning | 41 min |
| Jun 30, 4:51 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.